| Model Number |
EUP2520X |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354); Device Damaged by Another Device (2915); Material Deformation (2976); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.Blood was evident inside the balloon.Severe deformation was evident to the balloon with balloon material torn and peeled distally.Deformation was evident to the tip.It was not possible to pressurize the balloon due to the deformation.No other deformation was evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that a balloon leak occurred on one euphora coronary balloon catheter.The device was being used in a non-tortuous lesion in the mid circumflex (cx) artery.The device was being used to pre-dilate the lesion.The device was inspected prior to use with no issues noted.Negative prep was performed prior to insertion into patient with no issues.The balloon was then inserted into the patient and once the balloon presented outside the 6f launcher guide catheter it was noticed that the balloon looked different, and was 'shredded' in appearance, but proceeded to the lesion.There was no resistance noted when inserting the balloon inside the launcher guide catheter.Other accessory devices were not inside the launcher device when the balloon was being advanced.An attempt was made to inflate the balloon inside the patient to 12 atm, but the balloon would not hold.There were inflation difficulties.A burst did not occur.The issue occurred on the first attempted inflation.The device was not moved or repositioned while inflated.A saline and contrast solution was used.The balloon was removed without issues.It is not believed that the launcher caused or contributed to the damage on the balloon.The patient is alive.No patient complications have been reported as a result of this event.